MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD NEEDLE ECLIPSE S/T 25X5/8 RB; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. BD NEEDLE ECLIPSE S/T 25X5/8 RB; NEEDLES, HYPODERMIC
Catalog Number 305760
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd needle eclipse s/t 25x5/8 rb needle shield broke.The following information was provided by the initial reporter, translated from french to english: description of the facts by the ide: "after giving a subcutaneous treatment to a patient, i wanted to close with the safety of the needle but it broke in two and the needle twisted" there were no clinical consequences or aes following this incident.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305670 and lot number 2403006.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.To aid in the investigation of this issue, one (1) sample was returned for evaluation by our quality team.Through examination of the sample, the safety shield was observed broken at the pivot component and the cannula was bent.Based on the provided feedback, we understand that the issue occurred during use when the customer went to activate the shield, resulting in breakage and a bent needle.We cannot discard the handling of the product as a potential cause.We recommend that the instructions for use are closely followed.Every lot manufactured is tested for final safety shield activation testing prior to release.The assembly process has an inline inspection system which inspects all product for proper opening and activation and rejects any defects identified.At this time, an exact cause could not be determined for this incident.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.

Brand Name
BD NEEDLE ECLIPSE S/T 25X5/8 RB
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19666609
Report Number3002682307-2024-00145
Device Sequence Number15111246
Product Code FMI
UDI-Device Identifier50382903057608
UDI-Public(01)50382903057608
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305760
Device Lot Number2403006
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown